Results 1 to 5 of 5

Thread: Rosacea diagnosis after years of suffering from eczema and dermatitis on the face.

  1. #1
    Junior Member
    Join Date
    Feb 2016
    Posts
    7

    Default Rosacea diagnosis after years of suffering from eczema and dermatitis on the face.

    Hello. I'm looking for a bit of support and posts on what your symptoms are.
    I have an olive complexion. I've never blushed easily.
    I have always had small blood vessels visible in my face.
    I have always had food allergies. But the majority of my problems arose after my daughter was born and I went on the pill. In my teens and 20s dermatologists and doctors gave me cortozone to use on my face. At around 27 I stopped using those products on my face. Though I still have to use them daily to control other parts of my body. I also have been prescribed many rounds of prednisone in an attempt to close my skin, as it is dyshidrotic eczema I suffer from.
    I need to take allergy pills daily. This goes a huge way in making my skin less reactive.
    Over 10 years ago in my mid 30s, I suffered a couple of massive reactions. Where my face and other parts of my body, swelled in blisters, broke and then stayed swollen and red. Dermatologists at the time (I was in Italy then) had no idea what was going on, and a variety of theories were tossed around. Eventually it was more prednisone and I cut out a huge list of food.
    Recently my skin reactions have been getting worse. When I ovulate, or around that time, just after I get my period and before, so three times a month within 24 days, I have sever itching and burning in my face. The skin is hot. The skin around my eyes will sometimes swell, and crack open, and seem to bubble. My cheeks and chin are by far the most painful. Then I get a healing period, and my skin is almost good til the next time.
    I'm not saying I do not have rosacea, I just am not sure if that's all that I have got going on. As usual dermatologists answers are antibiotic and cream, which neither of those can I tolerate. I've an appointment for laser.
    I've been using La Roche Posay Toleraine. And I can handle the Rosaliac gel wash, but not their Rosaliac AR cream. Other than using ice packs to relieve the heat, burning and pain on my face, I have no other recourse.
    Any ideas would be so very welcome.
    I am vegetarian, I have never been able to drink alcohol. Exercise and warm climates have always been where my skin as consistently been at its best. Hard Exercise has the affect of cutting short a reaction. Don't really drink milk either, just a bit in coffee. And I drink lots of water.

  2. #2
    Junior Member
    Join Date
    Feb 2016
    Posts
    7

    Smile

    And just to clarify, I stopped using the pill 23 years ago, and a huge part of the wearing eczema cleared.

  3. #3
    Junior Member
    Join Date
    Oct 2015
    Posts
    19

    Default

    Have you had blood work done?

    Get a full thyroid panel done and also test some key vitamins if possible.

    Are you experiencing any pain in your bones? Any migraines? How is the skin on your body? Is it clear/cracked/dry/etc.

    This is pretty much a standard blood test + thyroid panel and won't really cost anything if you have decent insurance. Make sure you tell the doctor your thyroid levels were off last time you had blood work about a year ago, and you were supposed to get a follow up to see if you should start any meds.

  4. #4
    Junior Member
    Join Date
    Feb 2016
    Posts
    7

    Default

    The skin on my body is perfect. Wonderful actually. With the exception of light non bothering rash eczema a few days before my period. But it clears up on its own.
    No migranes, no bone pain. Ive had thyroid tests before. Im fine.

    In fact ive come across something else, which i believe is the base of MY problems. Skin reddening, rash, high allergic reactions, pustules, over senstivity.
    Drs have prescriped cortosteriod creams my whole life. I KNOW, ive gone through withdrawl from the stronger ones before, as i was under derms care for at least one of the withdrawl phases.
    I thought i was fine, using betnovate, as i was told it was light, and they always offer me stronger for some reason. But my reactions come after a few days of good skin and no cort use on OTHER parts of my body. I NEVER use cort on my face anymore. The second i start having a 'rosacea' reaction on my face, i get simular reactions elsewhere, the top of my hands, the side of my neck. In the case of my hands and neck, i then use cort and the reaction stops. Its interesting to note that if i search Steriod cream withdrawl, the pictures match my skin reactions. Cortosteroid addiction can also apparently cause acne like spots.

    So ive stopped using cortosteriod creams. My daughter, a nurse has advised that I wean myself off them, but ive not been using them often so i think it wont be as bad as other times.
    After just 2.5 days without, im having a light reaction, and woke up this morning to the skin around my eyes swollen, and threatening to weap. But its not too bad.

    For me, i think this is the cause of the reddening of my skin, and the itchiness. As i dont appear to have normal rosacea triggers, exercise, extreme hot weather and the outdoors make my skin better. We do about 27 miles of mountain biking a week and my skin is always better after ive been out. So too, the hotter the temp, the better my skin does. Like i can sweat it out.

    As usual though, no derm has been a help.
    Last edited by Melania; 31st March 2016 at 07:46 AM.

  5. #5
    Junior Member
    Join Date
    Feb 2016
    Posts
    7

    Default

    Quote Originally Posted by Ray1234 View Post
    Have you had blood work done?

    Get a full thyroid panel done and also test some key vitamins if possible.

    Are you experiencing any pain in your bones? Any migraines? How is the skin on your body? Is it clear/cracked/dry/etc.

    This is pretty much a standard blood test + thyroid panel and won't really cost anything if you have decent insurance. Make sure you tell the doctor your thyroid levels were off last time you had blood work about a year ago, and you were supposed to get a follow up to see if you should start any meds.
    Also live in the UK, any blood work is free, so they dole it out. Ive also had bloodwork to test hormonal imbalance for a seperate minor annoyance, and im fine there too.

Similar Threads

  1. Replies: 74
    Last Post: 5th April 2014, 06:01 PM
  2. neurogenic rosacea from accutane? 12 years and still suffering!
    By jamie10 in forum General rosacea questions
    Replies: 1
    Last Post: 26th December 2013, 07:49 PM
  3. Suffering for 10+ years. Sub derm? Perioral dermatitis? Help me puzzle this one out.
    By cleocatra in forum Similar and co-existing conditions
    Replies: 2
    Last Post: 25th May 2012, 04:20 PM
  4. Accutane Induced Eczema (Lasting Years) HELP!!
    By jamesjoyce2006 in forum Prescription medications
    Replies: 7
    Last Post: 9th February 2008, 10:24 PM
  5. Rosacea or Atopical Dermatitis (Eczema)?
    By Elle in forum Similar and co-existing conditions
    Replies: 11
    Last Post: 27th January 2008, 05:47 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •